MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERGLIDE PRO, REINFORCED TIP; MIDLINE CATHETER

C.R. BARD, INC. (BASD) -3006260740 POWERGLIDE PRO, REINFORCED TIP; MIDLINE CATHETER
Catalog Number F120100T
Medical Device Problem Codes Difficult to Insert (1316); Failure to Infuse (2340); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/09/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and it will be evaluated.A supplemental will be submitted with evaluation results.
 
Event or Problem Description
It was reported by the customer that the iv team called by primary rn to place iv on patient.Attempted to placed 20g 10cm powerglide (lot rejz0320).Was able to cannulate vessel without issue and deploy guidewire without resistance.This nurse was able to deploy catheter and was able to hub the device against the patient's skin.Next, when withdrawing needle and guidewire from catheter, i met a great deal of resistance.This nurse stopped and immediately removed the entire apparatus from the patient's arm.Guidewire present and catheter intact.This nurse visually confirmed presence of purple catheter tip.Once device was removed from patient, this nurse pulled the catheter from the needle/guidewire apparatus.I was able to deploy the safety device at that time.After i had the two pieces apart, i attempted to flush the iv catheter, very little flow, not consistent with expected flow through a 20g catheter was noted.Primary nurse notified of same.We are not aware of any harm caused to the patient as a result of this event.No further information provided.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of difficult catheter insertion causing difficult infusion is confirmed and was determined to be use-related.One 20 ga x 10 cm powerglide pro was returned for evaluation.An initial visual observation of the returned powerglide pro revealed blood use residues throughout the returned catheter and powerglide assembly.The distal tip of the catheter appeared deformed.The distal guidewire observed to be coming out of the needle tip was observed to have a slight curve.The safety mechanism was advanced over the needle tip.A microscopic observation of the guidewire revealed no observable disjointed coils.The distal weld tip was present along the device.Nothing remarkable was observed along the guidewire or the needle.The distal end of the catheter was observed to be stuck together and deformed.This failure may be caused by movement of the catheter against biological components such as a vessel during insertion.Biological residues were observed to have closed the distal end of the catheter together.Inspection of the returned device revealed no damage/defect related to the manufacture of the returned product.This complaint will be recorded for future trending and monitoring purposes.

Brand Name
POWERGLIDE PRO, REINFORCED TIP
Common Device Name
MIDLINE CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
veronica lee
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key21943516
Report Number3006260740-2025-02760
Device Sequence Number8534844
Product Code FOZ
UDI-Device Identifier00801741142673
UDI-Public(01)00801741142673(11)250208(17)260831(10)REJZ0320
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K162377
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Catalogue NumberF120100T
Device Lot NumberREJZ0320
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/24/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2025
Supplement Date Received by Manufacturer05/28/2025
07/01/2025
Initial Report FDA Received Date05/01/2025
Supplement Report FDA Received Date06/04/2025
07/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/08/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown